Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 5, NWS Corpus Christi, TX

May 25, 2013Bee County, Live Oak County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 25, 2013, 10:28 AM CDT for Bee County, Live Oak County, Texas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2013, 10:28 AM CDT (15:28 UTC)
Expired
May 25, 2013, 12:00 PM CDT
In force
92 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Bee County, TX, Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1868 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WGUS54 KCRP 251528
FFWCRP
TXC025-297-251700-
/O.NEW.KCRP.FF.W.0005.130525T1528Z-130525T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1028 AM CDT SAT MAY 25 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHWESTERN BEE COUNTY IN SOUTH TEXAS...
  NORTHERN LIVE OAK COUNTY IN SOUTH TEXAS...

* UNTIL NOON CDT

* AT 1022 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH    
  FLOODING IN NORTHERN LIVE OAK COUNTY LEADING TO ROAD                
  CLOSURES...INCLUDING INTERSTATE 37 NEAR THREE RIVERS.              
  THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE ACROSS THE WARNED  
  AREA. DOPPLER RADAR ESTIMATED MORE THAN 5 INCHES OF RAIN HAVE      
  FALLEN IN THIS AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  ESSEVILLE...KARON...NELL AND RAY POINT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.

&&

LAT...LON 2871 9802 2846 9800 2847 9828 2868 9826
      2879 9811 2879 9809

$$

PZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:10 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, May 25, 6:10 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
610 AM CDT SAT MAY 25 2013

.DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...MIX OF MVFR/VFR ALL TERMINALS. AREAS OF LOW CLOUDS AND
SCATTERED CONVECTION EXISTS OVER S TX AS OF WRITING. CLOUD DECK
WITH MVFR CIGS SHOULD MIX OUT THIS MRNG WITH VFR PREVAILING DURING
MOST OF DAYLIGHT HRS /ASIDE FROM CONVECTION/. MVFR CIGS TO RETURN
OVERNIGHT TONIGHT ALL TERMINALS. CONVECTION ANTICIPATED TO EXPAND
IN AREAL COVERAGE THIS MRNG WITH GREATEST CHANCES AT
KCRP/KVCT/KALI. KLRD CURRENTLY XPCTD TO REMAIN DRY MOST OF THE
DAY...BUT TRENDS WILL BE MONITORED. DRYING CONDITIONS LIKELY BY
LATE AFTN AND THIS EVENING. MODERATE TO GUSTY SE WINDS DURING THE
DAY BECOMING LIGHTER OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  76  89  73  88  /  40  20  20  10  10
VICTORIA          87  73  89  71  88  /  40  20  20  10  10
LAREDO            92  76  93  76  97  /  30  20  20  10  10
ALICE             88  72  90  72  91  /  40  20  20  10  10
ROCKPORT          85  76  86  76  86  /  40  20  20  10  10
COTULLA           89  72  92  72  93  /  40  20  20  10  10
KINGSVILLE        88  74  90  73  90  /  40  20  20  10  10
NAVY CORPUS       85  76  85  76  86  /  40  20  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RH/79...AVIATION
Hazardous weather outlook, May 25, 4:46 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
446 AM CDT SAT MAY 25 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
446 AM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SOUTH TEXAS
TODAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
WHICH MAY LEAD TO MINOR FLOODING. AN ISOLATED STRONG WIND GUST MAY
ALSO OCCUR IN THE STRONGER STORMS. HOWEVER...NO ORGANIZED SEVERE
WEATHER IS EXPECTED AT THIS TIME.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG GULF
FACING BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS SUNDAY
AND AGAIN THURSDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS
ANTICIPATED AT THIS TIME. THERE WILL BE A MODERATE RISK OF RIP
CURRENTS FOR THE BEACHES ALONG THE MIDDLE TEXAS COAST FROM SUNDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/TMT

In the hours before

Special weather statement, May 25, 8:37 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
837 AM CDT SAT MAY 25 2013

TXZ231-232-251400-
BEE-LIVE OAK-
837 AM CDT SAT MAY 25 2013

...STRONG THUNDERSTORM AFFECTING BEE AND LIVE OAK COUNTIES...

AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAY POINT...OR 6 MILES NORTHEAST OF THREE
RIVERS...MOVING NORTH AT 20 MPH.

THIS STORM WILL BE NEAR...
  PAWNEE BY 900 AM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

PZ
Local storm report, May 25, 8:48 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
848 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       7 NE BEEVILLE           28.48N 97.67W
05/25/2013  E4.00 INCH       BEE                TX   LAW ENFORCEMENT

            WATER OVER ROADWAY E59. MULTIPLE VEHICLE ACCIDENTS
            REPORTED.

&&

PZABEL
Special weather statement, May 25, 9:25 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
925 AM CDT SAT MAY 25 2013

TXZ231-232-251530-
BEE-LIVE OAK-
925 AM CDT SAT MAY 25 2013

...STRONG THUNDERSTORMS AFFECTING BEE AND LIVE OAK COUNTIES...

AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAY POINT...OR 8 MILES NORTHEAST OF THREE
RIVERS...MOVING NORTH AT 10 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PZ
Local storm report, May 25, 9:53 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
953 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLASH FLOOD      OAKVILLE                28.41N 98.06W
05/25/2013                   LIVE OAK           TX   LAW ENFORCEMENT

            PORTIONS OF I 37 BEING SHUT DOWN DUE TO WATER OVER
            ROADWAY. NEAR OAKVILLE.

&&

PZABEL
Local storm report, May 25, 10:00 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1000 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 AM     FLASH FLOOD      W THREE RIVERS          28.47N 98.18W
05/25/2013                   LIVE OAK           TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED THAT FLOODING EVACUATIONS WERE
            TAKING PLACE AT TIPPS PARK JUST WEST OF THREE RIVERS ON
            TX 72.

&&

B90
Local storm report, May 25, 10:19 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1019 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     FLASH FLOOD      5 N THREE RIVERS        28.54N 98.18W
05/25/2013                   LIVE OAK           TX   LAW ENFORCEMENT

            I 37 CLOSED NORTH AND SOUTH BOUND NEAR MILE MARKER 74. 4
            FEET OF WATER OVER ROADWAY.

&&

PZABEL

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:13 AM CDTAreal Flood AdvisoryCRPBee, Refugio, San Patricio92 min
May 25, 6:28 AM CDTAreal Flood AdvisoryCRPBee, Goliad92 min
May 25, 6:48 AM CDTAreal Flood AdvisoryCRPDuval87 min
May 25, 7:41 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak64 min
May 25, 8:44 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak91 min
May 25, 9:05 AM CDTFlash Flood WarningCRPBee, Live Oak85 min
May 25, 9:18 AM CDTFlash Flood WarningCRPBee, Goliad87 min
May 25, 9:46 AM CDTTornado WarningCRPBee, Live Oak44 min
May 25, 11:55 AM CDTFlash Flood WarningCRPBee, Goliad65 min
May 25, 1:58 PM CDTTornado WarningCRPVictoria32 min
May 25, 2:25 PM CDTTornado WarningCRPVictoria35 min
May 25, 2:53 PM CDTTornado WarningCRPGoliad, Refugio37 min
May 25, 3:09 PM CDTTornado WarningCRPGoliad, Victoria36 min
May 25, 3:46 PM CDTAreal Flood AdvisoryCRPVictoria59 min
May 25, 4:14 PM CDTTornado WarningCRPBee, Goliad, Refugio46 min
May 25, 4:41 PM CDTFlash Flood WarningCRPVictoria3 hr

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.